Thunderstorm Wind, Collier
- When
- June 11, 4:50 PM EST
- Where
- Collier County, 9.7 mi NNE of Golden Gate
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 26.303, -81.619
Large tree branch came down on the roof of a house.
A moist and unstable airmass resulted in scattered afternoon showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
A moist and unstable airmass resulted in scattered afternoon showers and thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 11, 1:31 PM EST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 231 PM EDT THU JUN 11 2015 .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE ATLANTIC WILL BUILD INTO SOUTH FLORIDA INTO EARLY NEXT WEEK...BRINGING SLIGHTLY DRIER CONDITIONS. THUNDERSTORMS WILL BE FOCUSED OVER INTERIOR AND WESTERN PORTIONS OF SOUTH FLORIDA. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... CI DEBRIS FROM OVERNIGHT CONVECTION HAS HELD ON IN SOUTH FLORIDA INTO THE EARLY AFTERNOON...SUPPRESSING INSTABILITY AND TEMPERATURES TO SOME DEGREE. THUS...TSTM CHANCES HAVE BEEN REDUCED TODAY. WEAK M/ULVL LOPRES OVER NORTH-CENTRAL GULF WILL GRADUALLY RETROGRADE AND WEAKEN AS SUBTROPICAL RIDGE BUILDS IN FROM THE EAST. EXPECT MORE SOUTHEASTERLY FLOW THROUGH THE SHORT TERM...LEADING TO EVEN LOWER POPS ALONG ATLANTIC COAST...WITH TYPICAL SUMMERTIME DIURNAL CONVECTION REMAINING SCATTERED AND INLAND. OVERNIGHT BREEZE OFF THE ATLANTIC WILL KEEP MINIMA WARM...NEAR 80F...WITH MAXIMA AREAWIDE IN THE UPPER 80S TO LOW 90S. EASTERLY WIND INCREASE WILL RESULT IN MODERATE RISK FOR RIP CURRENTS ON ATLANTIC BEACHES THROUGH THE WEEKEND. .LONG TERM /MONDAY THROUGH WEDNESDAY NIGHT/... RELATIVELY BENIGN CONDITIONS WILL PERSIST WELL INTO NEXT WEEK. SUBTROPICAL RIDGING WILL CONTINUE TO DOMINATE WITH SCATTERED AFTERNOON CONVECTION ANTICIPATED. OVERALL...FCST RNFL AMOUNTS WELL BELOW NORMAL THROUGH THE PERIOD. TEMPS WILL BE NEAR/SLIGHTLY ABOVE NORMAL. && .AVIATION... VFR CONDITIONS TO PREVAIL AT ALL SITES THROUGH THE NEXT 24 HOURS OUTSIDE OF ANY CONVECTION THAT MAY DEVELOP. MUCH MORE STABLE LOW AND MID LEVELS ALONG WITH PLENTY OF CLOUD COVER HAVE KEPT CONVECTION FROM FORMING THUS FAR THIS AFTERNOON. LATEST VISIBLE SATELLITE DOES SHOW SOME BREAKS IN THE CLOUDS ACROSS THE EAST COASTAL AREAS BUT MAY FILL BACK IN SHORTLY WITH THICKER CIRRUS MOVING IN FROM THE SOUTH. THEREFORE BELIEVE ANY CONVECTION THAT DEVELOPS SHOULD BE CONFINED ACROSS THE INTERIOR AND MUCH LESS IN COVERAGE THAN OVER THE LAST FEW DAYS. && .MARINE... HIGH PRESSURE STRENGTHENING OVER WESTERN ATLANTIC WILL BRING PREDOMINANTLY EASTERLY WIND TO THE WATERS INTO EARLY NEXT WEEK..ALTHOUGH SPEEDS SHOULD REMAIN 15 KT OR LESS. SEAS WILL REMAIN BELOW 4 FEET. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 79 89 80 89 / 10 30 10 20 FORT LAUDERDALE 79 87 79 87 / 10 20 20 30 MIAMI 78 89 78 88 / 10 20 20 30 NAPLES 77 91 75 90 / 20 50 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...23/SK LONG TERM....23/SK AVIATION...10/CD
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 402 AM EDT THU JUN 11 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 112015- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 402 AM EDT THU JUN 11 2015 ...A FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... ...THERE IS A CHANCE OF WATERSPOUTS ACROSS THE REGIONAL WATERS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS FOR BOTH THE ATLANTIC AND GULF COAST BEACHES. THUNDERSTORMS: THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS THE PRIMARY THREAT FROM THIS ACTIVITY. SOME THUNDERSTORMS MAY BECOME STRONG AND PRODUCE HIGH WINDS AND HAIL. WATERSPOUTS: THERE IS A RISK FOR WATERSPOUTS ACROSS ALL SOUTH FLORIDA WATERS. WIND: THE STRONGEST THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 55 MPH. HAIL: SMALL HAIL IS POSSIBLE WITH THE STRONGEST THUNDERSTORMS. FLOODING: THE COMBINATION OF TORRENTIAL DOWNPOURS AND ALREADY SATURATED GROUNDS FROM PREVIOUS DAYS RAINS MAY LEAD TO LOCALIZED FLOODING, PARTICULARLY OVER URBAN AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR MAINLY AFTERNOON THUNDERSTORMS CONTINUE THROUGH THE PERIOD. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE CLOUD-TO-GROUND LIGHTNING. GUSTY WINDS AND LOCALIZED FLOODING ARE ALSO POSSIBLE. THERE WILL BE A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
417 PM EDT THU JUN 11 2015
FLZ075-112100-
MAINLAND MONROE FL-
417 PM EDT THU JUN 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR NORTHWESTERN MAINLAND MONROE COUNTY UNTIL 500 PM EDT...
* AT 416 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER WILDERNESS WATERWAY...OR 15 MILES
SOUTHEAST OF CHOKOLOSKEE...MOVING NORTHWEST AT 15 MPH.
* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
WILDERNESS WATERWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2563 8124 2568 8129 2572 8122 2570 8121
2570 8119 2569 8120 2569 8118 2576 8123
2577 8125 2576 8126 2578 8127 2580 8122
2561 8102 2557 8107 2558 8111 2556 8112
2555 8110 2549 8119
TIME...MOT...LOC 2016Z 133DEG 12KT 2562 8119
BAXTERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 437 PM EDT THU JUN 11 2015 FLZ066-070-112115- INLAND COLLIER COUNTY FL-HENDRY FL- 437 PM EDT THU JUN 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING FOR EAST CENTRAL COLLIER AND SOUTH CENTRAL HENDRY COUNTIES UNTIL 515 PM EDT... * AT 436 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MILE MARKER 60 ON ALLIGATOR ALLEY...OR 19 MILES NORTHEAST OF OCHOPEE...MOVING NORTHWEST AT 5 MPH. * THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... MILE MARKER 60 ON ALLIGATOR ALLEY...BIG CYPRESS NATIONAL PRESERVE...BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY AND INTERSECTION ALLIGATOR ALLEY AND SR 839. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. && LAT...LON 2612 8101 2603 8119 2621 8135 2632 8110 TIME...MOT...LOC 2036Z 149DEG 6KT 2614 8115 BAXTER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT THU JUN 11 2015
FLZ069-070-075-112130-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-
449 PM EDT THU JUN 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR SOUTHEASTERN COLLIER AND NORTHERN MAINLAND MONROE COUNTIES UNTIL
530 PM EDT...
* AT 448 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
AN AREA OF STRONG THUNDERSTORMS NEAR CHOKOLOSKEE AND MONROE
STATION MOVING NORTHWEST AT 15 TO 20 MPH.
* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
OCHOPEE...EVERGLADES CITY...MONROE STATION...CHOKOLOSKEE...
CARNESTOWN...PLANTATION ISLAND...COPELAND...BIG CYPRESS NATIONAL
PRESERVE...FAKAHATCHEE STRAND STATE PRESERVE...DEEP LAKE...MILES
CITY...PORT OF THE ISLAND AND JEROME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2620 8133 2590 8102 2575 8123 2580 8127
2582 8136 2581 8136 2585 8139 2586 8147
2587 8147 2589 8148 2586 8152 2584 8153
2590 8152 2592 8155 2589 8156 2592 8162
2590 8163 2590 8164 2591 8164
TIME...MOT...LOC 2048Z 132DEG 16KT 2576 8129 2589 8114
BAXTERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
521 PM EDT THU JUN 11 2015
FLZ066-069-070-112200-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-HENDRY FL-
521 PM EDT THU JUN 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR WESTERN COLLIER AND
SOUTH CENTRAL HENDRY COUNTIES UNTIL 600 PM EDT...
* AT 520 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF COPELAND TO 6 MILES EAST OF GOLDEN GATE ESTATES TO
LELY RESORT...AND MOVING NORTHWEST 20 TO 25 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...IMMOKALEE...GOLDEN GATE ESTATES...AVE MARIA...VINEYARDS...
WEST TOLL GATE ON ALLIGATOR ALLEY...NAPLES MANOR...HENDRY
CORRECTIONAL...MARCO ISLAND AIRPORT...NAPLES PARK...ORANGETREE...
EAST NAPLES...BELLE MEADE...NORTH NAPLES...GOLDEN GATE...LELY
RESORT...BIG CORKSCREW ISLAND...ROYAL PALM HAMMOCK...BIG CYPRESS
NATIONAL PRESERVE AND FIDDLERS CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2633 8182 2632 8182 2632 8166 2642 8166
2642 8157 2647 8156 2634 8119 2596 8112
2604 8144 2597 8165 2598 8167 2596 8170
2598 8169 2597 8171 2598 8171 2603 8174
2609 8180 2628 8182 2633 8185
TIME...MOT...LOC 2120Z 152DEG 20KT 2606 8123 2619 8150 2607 8168
BAXTERThe Miami radar (KAMX), 143 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
5 thunderstorm wind. Local standard time, as filed.
Large tree branch came down on the roof of a house.
Collier County EM relayed report of sabal palm tree down on house in the 2700 block of 8th Street NW near Orange Tree.
Trees down and a flag pole bent in half at a summer camp. Two large tents were destroyed. Time was estimated by radar.
Tree down at the intersection of Pine Ridge and Livingston Roads.
Trees down in the Vineyards at Vanderbilt Beach Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588945, 591921, 588946, 588947, 588950.